MAUDE Adverse Event Report: OSSUR AMERICAS RESOLVE HALO; TRACTION DEVICE

OSSUR AMERICAS RESOLVE HALO; TRACTION DEVICE
Model Number 515400D
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/11/2021
Type of Reportable Event Death
Event or Problem Description
A patient fitted with halo had problems with the pin sites over the duration of the use and the pins had to be replaced due to skull breaches.The device was removed but after 10 days the patient was admitted to the intensive care unit at his local hospital with a potential cns infection.It has not been confirmed that the pin site breach contributed to the event.
 
Event or Problem Description
A patient fitted with halo had problems with a pin site over the duration of the use and the pin had to be replaced due to skull breach.It has not been confirmed that the pin site breach contributed to the event since there were no evidence of infection.The device was removed after 12 week use but 10 days after removing the device the patient was admitted to the intensive care unit at his local hospital with a potential cns infection.The patient passed away on june 21st.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient was placed in a halo due to fall causing a fracture on the c2.At 4 weeks pin penetration occurred, where the pin was removed and re-sited.At 12 weeks the halo was removed, and 10 days later the patient was admitted to the icu.Cns infection was suspected, but not confirmed.Within 2 weeks the patient passed away.The device was not returned for analysis, so product failure or malfunction could not confirmed.There is insufficient information to determine the root cause and whether the halo contributed to the patient being admitted to the icu.The cause of death is unknown and the autopsy report has not been provided.The likelihood of this type of failure leading to a hazardous event resulting in a serious or catastrophic injury is considered remote.We will continue to monitor this issue.

Brand Name
RESOLVE HALO
Common Device Name
TRACTION DEVICE
Manufacturer (Section D)
OSSUR AMERICAS
910 burstein dr.
albion MO
Manufacturer Contact
katla axelsdottir
grjothals 1-5
reykjavik, 110
IC   110
MDR Report Key11967400
Report Number1836248-2021-00001
Device Sequence Number4491932
Product Code LYT
UDI-Device Identifier05690977308657
UDI-Public05690977308657
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number515400D
Device Catalogue Number515400D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
05/11/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/20/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient SexUnknown